Stevens Johnson Syndrome Treatment Pdf Free
LINK --->>> https://urluso.com/2te24X
The etiology of Stevens-Johnson syndrome (SJS) and related disorders is not known. Most SJS cases are triggered by a drug reaction, although a variety of other factors, including viral infections, skin diseases, infections, and toxins has been implicated. Virtually any drug can cause SJS, although there is a predilection for a particular drug. This predilection may depend both on the patient's clinical history (eg, age, genotype) as well as the characteristics of a particular drug or its metabolites.
No generic medication has yet been used to treat toxic epidermal necrolysis because that it is an acute disease process. Patients with toxic epidermal necrolysis are treated with supportive care, such as intensive wound care, fluid therapy, and support to prevent airway compromise or ileus. Corticosteroids are usually not used. Dapsone is an alternative to corticosteroids. Other agents that have been used in the treatment of toxic epidermal necrolysis include interferon-alpha and immunoglobulins. The mainstay of treatment of SJS is hydration and supportive care in the hospital with good wound care. In some patients with SJS, erythema multiforme, herpes simplex virus, cytomegalovirus, and Epstein-Barr virus infections are documented. No drug has been proven to be universally effective in the treatment of SJS. Topical corticosteroids and dapsone may be helpful.
Once these skin lesions are documented after a drug has been administered, it is important to ensure that the drug is not reestablished in patients. If a patient with Stevens-Johnson syndrome is exposed to a medication used to treat the condition, such as dapsone, it may be necessary to switch the patient to an alternative therapy such as tetracyclines. Occasionally, an entirely different class of antibiotic may be required.
The goal is to save lives by monitoring warning signs and stopping medications or medications causing an allergic reaction, Stevens-Johnson Syndrome and Toxic Epidermal Necrolysis are covered in the CDC (https://www.cdc.gov/drugoverdose/index.html). Stevens-Johnson Syndrome and Toxic Epidermal Necrolysis continue to have lethal health risks, even when diagnosed and treated properly. Patients should know what the signs and symptoms of Stevens-Johnson syndrome and Toxic Epidermal Necrolysis are so they can stay alert for recurrences, and if they believe they are experiencing a drug reaction, they should immediately seek medical care and speak with their physician as soon as possible for emergency treatment. d2c66b5586